Table of Contents Author Guidelines Submit a Manuscript
Advances in Condensed Matter Physics
Volume 2017, Article ID 4824921, 6 pages
https://doi.org/10.1155/2017/4824921
Research Article

An Improved Theoretical Approach to Study Electromagnetic Waves through Fiber Bragg Gratings

Departamento de Ciencias Básicas, UAM Azcapotzalco, 02200 Mexico City, Mexico

Correspondence should be addressed to Pedro Pereyra; moc.liamg@ordeparyerep

Received 1 September 2016; Revised 5 December 2016; Accepted 6 December 2016; Published 10 January 2017

Academic Editor: Joseph S. Poon

Copyright © 2017 Pedro Pereyra. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We show that using the theory of finite periodic systems we obtain an improved approach to calculate transmission coefficients and transmission times of electromagnetic waves propagating through fiber Bragg gratings. We discuss similarities, advantages, and differences between this approach and the well known less accurate one coupled mode approximation and the pseudo-Floquet Mathieu functions approach.